Alert archive / Texas / Small Craft Advisories in 2014

Small Craft Advisory 49, NWS Brownsville, TX

May 16, 2014

NWS Brownsville, TX issued this small craft advisory at May 16, 2014, 2:55 PM CDT. It took effect at May 16, 2014, 10:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 16, 2014, 2:55 PM CDT (19:55 UTC)
In effect from
May 16, 2014, 10:00 PM CDT
Expired
May 18, 2014, 12:12 AM CDT
In force
26 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WHUS74 KBRO 161955
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
255 PM CDT FRI MAY 16 2014

...ONSHORE WINDS TO STRENGTHEN THIS EVENING...

.LOW PRESSURE WILL STRENGTHEN OVER WEST TEXAS TONIGHT WHICH WILL
INCREASE THE PRESSURE GRADIENT AND CAUSING MODERATE TO STRONG
SOUTH WINDS ACROSS THE LOWER TEXAS COASTAL WATERS.

GMZ150-155-170-175-170400-
/O.NEW.KBRO.SC.Y.0049.140517T0300Z-140517T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
255 PM CDT FRI MAY 16 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SATURDAY. 

* WINDS AND WAVES: SOUTH WINDS 20 TO 25 KNOTS. SEAS WILL INCREASE
  TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
6 follow-up statements
892 
WHUS74 KBRO 170353
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1053 PM CDT FRI MAY 16 2014

...ONSHORE WINDS TO STRENGTHEN OVERNIGHT...

.SOUTHEAST WINDS TO INCREASE OVERNIGHT AS LOW PRESSURE OVER WEST
TEXAS COMBINES WITH HIGH PRESSURE ACROSS THE GULF OF MEXICO.
MODERATE TO STRONG ON SHORE TO PERSIST THROUGH MID MORNING SATURDAY.

GMZ150-155-170-175-171100-
/O.CON.KBRO.SC.Y.0049.000000T0000Z-140517T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1053 PM CDT FRI MAY 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY. 

* WINDS AND WAVES: SOUTH WINDS AROUND 20 KNOTS. SEAS BUILDING 4
  TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
063 
WHUS74 KBRO 170912
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 AM CDT SAT MAY 17 2014

...STRONGER ONSHORE WINDS ON THE LAGUNA AND OFFSHORE TODAY...

.SOUTHEAST WINDS HAVE INCREASED OVERNIGHT AND EARLY THIS MORNING
AS LOW PRESSURE OVER WESTERN TEXAS IS COMBINING WITH HIGH PRESSURE
OVER THE GULF OF MEXICO. WINDS TO DIMINISH SLOWLY ACROSS THE
LAGUNA AFTER SUNSET BUT ARE LIKELY TO REMAIN STRONG OFFSHORE. 

GMZ130-132-135-171800-
/O.NEW.KBRO.SI.Y.0044.140517T0912Z-140518T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
412 AM CDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH SOME GUSTS TO 25
  KNOTS. BAY WATERS BECOMING CHOPPY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-171500-
/O.CON.KBRO.SC.Y.0049.000000T0000Z-140517T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
412 AM CDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS. SEAS 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
466 
WHUS74 KBRO 171420
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
920 AM CDT SAT MAY 17 2014

...STRONG WINDS PERSISTING LONGER THAN EXPECTED...

.STRONG SOUTHEAST WINDS ARE CONTINUING THIS MORNING OVER THE GULF
OF MEXICO AND ARE EXPECTED TO BEGIN SHORTLY OVER THE LAGUNA MADRE.
THE WINDS HAVE LED TO ROUGHENING SEAS ON THE GULF OF MEXICO AND
THE SMALL CRAFT ADVISORY FOR THE GULF IS EXTENDED UNTIL 4 PM. THE
SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE IS IN EFFECT UNTIL 7 PM.


GMZ150-155-170-175-172100-
/O.EXT.KBRO.SC.Y.0049.000000T0000Z-140517T2100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
920 AM CDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS. SEAS 4 TO 6 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-172230-
/O.CON.KBRO.SI.Y.0044.000000T0000Z-140518T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
920 AM CDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH SOME GUSTS TO 25 
  KNOTS. BAY WATERS BECOMING CHOPPY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
499 
WHUS74 KBRO 171843
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
143 PM CDT SAT MAY 17 2014

...STRONG WINDS PERSISTING LONGER THAN EXPECTED...

.STRONG SOUTHEAST WINDS ARE CONTINUING ACROSS THE LOWER TEXAS
COAST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM
FOR THE LAGUNA MADRE AND FOR THE GULF OF MEXICO THROUGH 7 AM DUE
TO STRONG SOUTHEAST WINDS AND ROUGH SEAS.

GMZ150-155-170-175-180245-
/O.EXT.KBRO.SC.Y.0049.000000T0000Z-140518T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
143 PM CDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS. SEAS 4 TO 6 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-180000-
/O.CON.KBRO.SI.Y.0044.000000T0000Z-140518T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
143 PM CDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH SOME GUSTS TO 25 
  KNOTS. BAY WATERS BECOMING CHOPPY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
044 
WHUS74 KBRO 172356
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
656 PM CDT SAT MAY 17 2014

...STRONG WINDS CONTINUE OVER THE GULF WATERS...

.STRONG SOUTHEAST WINDS ARE CONTINUING ACROSS THE LOWER TEXAS
COAST. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM FOR THE
GULF OF MEXICO WATERS. SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE
WILL EXPIRE AT 7 PM BUT SMALL CRAFT SHOULD EXERCISE CAUTION
THROUGH LATE EVENING.

GMZ130-132-135-180100-
/O.EXP.KBRO.SI.Y.0044.000000T0000Z-140518T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
656 PM CDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 PM CDT THIS
EVENING...

WINDS OVER THE LAGUNA MADRE ARE SLOWLY DECREASING. HOWEVER...SMALL
CRAFT SHOULD EXERCISE CAUTION THROUGH LATE EVENING. 

$$

GMZ150-155-170-175-180800-
/O.CON.KBRO.SC.Y.0049.000000T0000Z-140518T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
656 PM CDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS. SEAS 4 TO 6 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
828 
WHUS74 KBRO 180512
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1212 AM CDT SUN MAY 18 2014

...WINDS HAVE DIMINISHED...

.PRESSURE GRADIENT HAS WEAKENED ALLOW FOR WINDS AND SEAS TO DROP
BELOW SMALL CRAFT ADVISORY CRITERIA. 

GMZ150-155-170-175-180615-
/O.CAN.KBRO.SC.Y.0049.000000T0000Z-140518T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1212 AM CDT SUN MAY 18 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SOUTHEAST WINDS AROUND 15 KNOTS AND SEAS 3 TO 5 FEET ARE EXPECTED
THE REMAINDER OF THE NIGHT.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 16, 1:21 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 16, 1:21 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
121 PM CDT FRI MAY 16 2014

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...DIFFICULT TO COME UP
WITH AN ADJUSTMENT TO THE WEATHER TODAY THAT WOULD MAKE IT MORE
PLEASANT. WITH HIGH PRESSURE BUILDING OVER THE WESTERN GULF THERE
IS A VERY MODEST SOUTHEAST BREEZE...HIGHS ARE BUILDING INTO THE
LOW 80S AND DEW POINTS ARE IN THE UPPER 40S TO LOW 50S WHICH MAKES
RELATIVE HUMIDITY QUITE LOW. CONVERGENCE ALOFT FROM BUILDING UPPER
RIDGING AND THE PREEXISTING DRY AIR MASS IN PLACE ARE ALSO KEEPING
SKIES CLOUD FREE. WE WILL BE WORKING THIS WEEKEND BUT HOPEFULLY
MOST OF THOSE READING THIS WILL BE ABLE TO TAKE ADVANTAGE OF SOME
PRETTY SPECTACULAR WEATHER.

TONIGHT...RIDGING STRENGTHENS OVER THE WESTERN GULF OF MEXICO AS
A TROUGH OVER THE EASTERN US DIGS INTO THE EASTERN GULF. THIS WILL
INCREASE OUR LOW LEVEL GRADIENT AND KEEP WIND SPEEDS UP THROUGH
THE OVERNIGHT HOURS. EXPECTING SPEEDS OF AROUND 15 MPH THROUGH THE
EVENING WITH A LITTLE HIGHER VALUES ON THE OFFSHORE GULF OF MEXICO
WATERS. THIS SHOULD KEEP US A LITTLE WARMER AND PREVENT ANOTHER
ROUND OF CHILLY/RECORD LOWS TONIGHT. FORECAST MINS ARE IN THE LOW
TO MID 60S THIS EVENING AMID MOSTLY CLEAR SKIES.

SATURDAY...LOCAL PRESSURE GRADIENT WILL REMAIN FAIRLY HIGH WITH
HIGH PRESSURE STRENGTHENING IN THE GULF...BUT WITHOUT GOOD EAST TO
WEST FLOW OVER THE SIERRA MADRE/ROCKY MOUNTAINS TO INDUCE LEE
TROUGHING OR ANOTHER BIG TROUGH MOVING IN OVER THE PLAINS WE WILL
BE DEPENDENT ON THE LAND/SEA THERMAL GRADIENT AND THERMAL
TROUGHING ON THE MEXICAN PLATEAU TO CRANK UP THE WIND MACHINE.
THIS SHOULD RESULT IN HIGHER WINDS MORE LOCALIZED TO THE COASTAL
COUNTIES WITH LIGHTER VALUES FURTHER INLAND. WIND GUSTS IN THE
COASTAL COUNTIES WILL PROBABLY MOVE TOWARDS 25 TO 30 MPH BY MID TO
LATE MORNING. TEMPERATURES WILL WARM A BIT INTO THE MID TO UPPER
80S IN THE RGV METRO AREAS AND MID 90S FURTHER INLAND AMID SUNNY
TO MOSTLY SUNNY SKIES. DEW POINT VALUES/SENSIBLE HUMIDITY WILL
REMAIN LOW AS OBS AND SATELLITE DERIVED PRECIPITABLE WATER
ESTIMATES SHOW NO REAL INCREASE IN MOISTURE WITHIN A DAY OR TWOS
SOUTHEASTERLY ADVECTION.

SATURDAY NIGHT...KEEPING A STEADY SOUTHEAST BREEZE THROUGH THE
OVERNIGHT ALTHOUGH LIKELY A LITTLE LOWER THAN FRIDAY NIGHT. DEW
POINTS LOW LEVEL MOISTURE WILL BE A LITTLE HIGHER AND THAT SHOULD
RESULT IN PARTLY CLOUDY SKIES WITH LOWS IN THE MID TO UPPER 60S.

LONG TERM /SUNDAY THROUGH THURSDAY/...UPSTREAM MID LEVEL RIDGING
OVER THE WEST WILL SHIFT SLOWLY EAST TO THE HIGH PLAINS WHILE A MID
LEVEL LOW AND TROUGH DIG SOUTH FROM THE GULF OF ALASKA INTO THE
PACIFIC NORTHWEST. THERE WILL BE VERY LITTLE LOCAL RAMIFICATION TO
THIS DEVELOPMENT EARLY IN THE LONG TERM. HIGH PRESSURE WILL STILL
DOMINATE OVER THE GULF...INTERACTING WITH LOWER PRESSURE INLAND TO
MAINTAIN THE TYPICAL MODERATE SOUTHEAST WIND AND SEASONAL...THOUGH
MILDLY UPWARD TRENDING...TEMPERATURES. BY TUESDAY INTO WEDNESDAY
HOWEVER...THE CUT OFF LOW WILL MOVE OUT OF THE GREAT BASIN AREA
TOWARD AND INTO THE FOUR CORNERS. FLOW OVER THE CWA WILL BEGIN TO
LOOK MORE SOUTHWEST AS OVERHEAD RIDGING MOVES OUT OF THE WAY TOWARD
THE LOWER MISSISSIPPI VALLEY. ACTIVITY OVER THE MOUNTAINS OF MEXICO
TO THE SOUTH AND WEST SHOULD INCREASE...WITH SOME OF THAT ACTIVITY
ABLE TO MOVE TOWARD THE CWA TUESDAY NIGHT. THE NEW PACKAGE DOES
REFLECT A SLIGHT CHANCE OF RAIN FOR THE UPPER VALLEY TUESDAY NIGHT
AFTER MIDNIGHT THROUGH WEDNESDAY MORNING. THE CONVECTION TO THE
SOUTH WILL LIKELY BECOME A RECURRING THEME BOTH WEDNESDAY NIGHT AND
THURSDAY NIGHT...SINCE THE UPPER LOW WILL TEND TO STAGNATE OVER THE
SOUTHWEST U.S. A MONSOONAL TYPE FLOW WILL PUMP UPPER MOISTURE FROM
SOUTH TO NORTH OVER MEXICO...AND NOT TO BE FORGOTTEN WILL BE THE LOW
LEVEL MOISTURE FEEDING OVER THE RGV AND INTO THE RIO GRANDE PLAINS
FROM THE GULF. THUS...CLOUD COVER WILL BEGIN TO INCREASE AROUND MID
WEEK...WHILE LOW OVERNIGHT TEMPERATURES WILL CREEP INTO THE 70S.
RAIN CHANCES WILL NO LONGER BE NEGLIGIBLE FOR THE UPPER VALLEY...
THOUGH WHAT IS DERIVED FROM LOW PROBABILITY THUNDERSTORMS FROM
ACROSS THE RIVER WILL BE HIT OR MISS.

&&

.MARINE...
TODAY THROUGH SATURDAY NIGHT...MODERATE SOUTHEASTERLY WINDS WILL
INCREASE TONIGHT. MARGINAL SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED...ESPECIALLY ON THE OFFSHORE WATERS THROUGH TONIGHT.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY ON THE
LAGUNA MADRE AS STRONG WIND HUG THE COASTLINE. MARGINAL SMALL
CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON THE GULF OF MEXICO AGAIN
ON SATURDAY NIGHT. SEAS WILL BUILD TO MODERATE AND POSSIBLY
BECOME ROUGH BY SATURDAY NIGHT AMID THE PERSISTENT SOUTHEAST
WINDS.

SUNDAY THROUGH TUESDAY...THE MAIN UPSTREAM H5 RIDGE WILL SHIFT EAST
OVER THE HIGH PLAINS SATURDAY NIGHT INTO SUNDAY...WITH DOWNSTREAM
HIGH PRESSURE OVER THE SOUTHEASTERN PART OF THE COUNTRY STILL ALSO
OVER THE NORTH GULF OF MEXICO. POSSIBLE EXERCISE CAUTION STRENGTH
WINDS FROM SATURDAY NIGHT WILL RELAX A BIT SUNDAY...WITH MODERATE
SOUTHEAST WINDS AND SEAS. A MID LEVEL LOW AND TROUGH DIGGING OUT OF
THE PACIFIC NORTHWEST WILL PRODUCE PRESSURE FALLS DOWNSTREAM OVER
THE CENTRAL HIGH PLAINS EARLY IN THE WEEK HOWEVER...MAINTAINING AN
INTERACTION WITH GULF HIGH PRESSURE AND RESULTING IN A GRADIENT THAT
WILL SUPPORT EXERCISE CAUTION CONDITION STRENGTH WINDS ON THE GULF
AT NIGHT AND ON THE LAGUNA MADRE DURING THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  84  69  84 /   0   0   0  10
BROWNSVILLE          64  85  67  85 /   0   0   0  10
HARLINGEN            61  88  66  87 /   0   0   0  10
MCALLEN              62  89  69  89 /   0   0   0  10
RIO GRANDE CITY      62  92  67  91 /   0   0   0  10
SOUTH PADRE ISLAND   68  81  70  80 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/54/MARTINEZ
Hazardous weather outlook, May 16, 4:42 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 AM CDT FRI MAY 16 2014

TXZ248>257-171030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
442 AM CDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS THIS WEEKEND AND
EARLY NEXT WEEK ALONG AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-171030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
442 AM CDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY FOR THE LAGUNA MADRE
SATURDAY AND SUNDAY AFTERNOONS. A SMALL CRAFT ADVISORY MAY BE
NEEDED ACROSS THE OFFSHORE WATERS SATURDAY NIGHT AND SUNDAY AND
NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.